So so weak. Need help about heart / POTS?/ Verapamil / blood pressure

Discussion in 'Fibromyalgia Main Forum' started by happycfs, Jun 4, 2009.

  1. happycfs

    happycfs Member

    Hello Friends,

    I am very weak. Make this short as I can.... I am housebound due to CFS. Iv'e been having hard heart palpitations this year.

    A few days ago, I was feeling pretty good actually. I bent down to throw something in the garbage and all of a sudden, my heart began jumping and pounding chaotically out of control for one to two minutes straight!!! (Usually palpitations last only a couple seconds!) Finally, I got light headed, everything in my vision turned white and I fainted. I got up off the floor when I came-to, and went to the emergency room.

    Of course, all tests at the hospital came back normal. They said I had dehydration and that I had a possible orthostatic intolerance reaction. I looked this up and seemed to fit in the POTS category pretty closely in fact. It has been a few days now I am have gotten so weak that I cannot sit up. (Im in bed w laptop now) Everything I read about POTS said to try and raise my blood pressure. BUT my doctor just prescribed me VERAPAMIL. I looked that up and it said that it helped to keep the blood pressure down. But with POTS you should try to keep blood pressure down, right???

    My doc said to take verapamil immediately. Buuut I am really nervous about it now!!! I am so sick right now. I need some help. Anyone out there able to relate??? Know anything about this??

    Thank you dear friends..

    [This Message was Edited on 12/04/2009]
  2. pacotaco

    pacotaco New Member

    Are they sure of the results? I had exactly the same symptons as yourself, more than once and landed me in the emergency each time,what happened was that my potassium level was severly low (which can cause heartattacks)due to the blood pressure meds I take. It needed to be balanced out. it was so very sacrey and awful,because they did think i was having a heart attack, i was treated like a heart patient and had to remain in the hospital. I still get palpatations, am horrilbily weak, dizzy, but i sometimes forget to take my potassium, my fault. A second look wouldn't hurt you,can never be to careful about your health.....good luck, take care and try to ask your doc about it, although you didn't mention about any meds you are taking. wishing you the best...
  3. spacee

    spacee Member

    For at two years I had the cardiac issues so bad I could hardly stand up. I had to lie down to eat. I thought I would never eat in a restaurant again. I also was constantly nauseated to the point I could only eat fish and baked potato three times a day.

    After 16 docs, a bright infectious disease doc put his had on my skinny chest (weight 108lbs) and said "you have a papable heart murmur and put me on corguard back then 1988.

    I was not "cured" but gradually the nausea went away and slowly regained some strength. Still have CFS though.

    For over 10 years (at least) I have been on verapamil. And it helps. Sometimes I forget it...blame that on almost 60 and I can really tell it.

    I take the potassium/magnesium too.

    And I do have low b/p. But it is one med I can't be without.

    My hubby and his father have both had the low potassium thing. My husband's heart was only beating every other beat. They prescribe potassium tablets for him

    Hope that info helps.

  4. happycfs

    happycfs Member

    First of all, thank you so so very much for your replies. I am feeling comfort in knowing that others have lived through this type of thing.

    ****I wanted to make a BIG CORRECTION: *****

    With POTS, I read that I need to RAISE the blood pressure.
    But the Verapamil that my Dr prescribed will LOWER the blood pressure.

    ...THAT scares me! I am nervous about the side effects as well. More fatigue and light-headedness? I can barely move my fingers to type right now. I am afraid that I won't survive this medication.

    This is all so lonely to experience as well. I wish that we could all hang out together in one house, just supporting each other as we go... siiggh... I'm in the Bay Area of Northern California. If anyone is nearby, let me know. :) hmm.. maybe I will post this as a separate post...

    ok, thank you again!!!
    [This Message was Edited on 12/04/2009]
  5. happycfs

    happycfs Member

    Really? Oh wow, ok.. I really need to research more. It is so hard when I am this low. I am sure that you understand. I do not even know my blood pressure ratings. They tested me in the hospital a few days ago. But they did it while laying down, then again after sitting up for a few minutes. Then again after a few minutes of standing. That all came up as normal blood pressure. Though, even now, whenever I sit up, or especially stand up, my heart starts pounding hard and pressure throbs in my neck and head. ..I constantly feel nauseous now too! Bleh...

    I will try to get a blood pressure monitor for home. Honestly, thank you so so much for your time and care with answering.

    .looove..[This Message was Edited on 12/04/2009]
  6. spacee

    spacee Member

    Mine has a couple of times been as low as 82/46, But I am NOT going to suggest that you take it, especially since you do not seem comfortable with it.

    Here is something Dr. Cheney and I think some other docs have recommended for our low blood volume which might be contributing to your pots (or not). SIP gatorade through out the day. Darn, he even had a recipe so that we could "make" our own more inexpensively but I don't know what it is. I think gatorade comes in packets where you add your own water and that cuts down the expense some.

    Just a thought.

    Sorry you are going through this....